MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr stuck with the wire.The target lesion was located in the left anterior tibial artery.A 1.75mm peripheral rotalink plus was used together with a rotawire.During procedure, it was noted that the burr was stuck with the wire.The procedure was completed with a new 1.75mm burr and wire.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the returned complaint device consisted of a peripheral rotablator plus device.The burr catheter was received attached to the advancer unit along with the rotawire in the device.The rotawire was removed with little restriction due to wire kinks.The advancer, handshake connections, sheath, coil, burr and annulus were microscopically exanimated.There are numerous sheath kinks.Microscopic examination of the device revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.The coil is stretched.As the rotawire that was used during the procedure was kinked; functional testing was performed using a test.009 rotawire.The test rotawire was inserted through the burr and advanced through the entire length of the device with no resistance.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any material or manufacturing deficiencies contributing to the damage and the reported event.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9468851
Report Number2134265-2019-15689
Device Sequence Number2947804
Product Code MCW
UDI-Device Identifier08714729838913
UDI-Public08714729838913
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0024340925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1